Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 29, 2002, 9:12 PM EDT for Owen County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2002, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 29, 2002, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 9:30 PM EDT | Thunderstorm Wind 50 E | Perry Park, KY | A few trees were blown down on State Route 355. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS51 KILN 300112 SVRILN KYC187-300200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 910 PM EDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OWEN COUNTY IN KENTUCKY... * UNTIL 1000 PM EDT... * AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF OWENTON...OR ABOUT 10 MILES NORTHEAST OF EMINENCE...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENTON... LONG RIDGE... NEW LIBERTY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:15 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 29, 8:15 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 815 PM EDT MON JUL 29 2002 WILL UPDATE TO REMOVE NW ZONES FROM SEVERE THUNDERSTORM WATCH. .ILN...NONE.
In the hours before
Local storm report, Jul 29, 7:30 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
730 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM RICHMOND IN WIND DAMAGE
07/29/02 WAYNE TREES DOWN COUNTY WIDE
0510 PM FT. RECOVERY OH WIND DAMAGE
07/29/02 MERCER TREES DOWN.
0515 PM UNION CITY OH 61 MPH TSTM WIND GUST
07/29/02 DARKE MEASURED GUST AT
UNION CITY.
0615 PM BELLEFONTAINE OH WIND DAMAGE
07/29/02 LOGAN TREES DOWN.
0645 PM COLERAIN OH WIND DAMAGE
07/29/02 HAMILTON TREES DOWN.Local storm report, Jul 29, 7:47 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
747 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0526 PM ST. MARYS OH WIND DAMAGE
07/29/02 AUGLAIZE TREES DOWN AND TENT DOWN
IN FAIR GROUND.
0550 PM SIDNEY OH WIND DAMAGE
07/29/02 SHELBY TREES DOWN.
0555 PM BROOKVILLE IN WIND DAMAGE
07/29/02 FRANKLIN TREES DOWN AND BOAT
CAPSIZED.
0550 PM KENTON OH WIND DAMAGE
07/29/02 HARDIN TREES DOWN WESTERN SIDE OF
COUNTY.
0655 PM COUNTY WIDE OH WIND DAMAGE
07/29/02 DELAWARE TREES DOWN COUNTY WIDE.Special weather statement, Jul 29, 8:26 PM EDT, 46 minutes before
INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-300044- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 826 PM EDT MON JUL 29 2002 SEVERE THUNDERSTORM WATCH NUMBER 552 HAS BEEN CANCELLED FOR AUGLAIZE...HARDIN...LOGAN...MERCER...SHELBY...CHAMPAIGN...CLARK... DARKE...GREENE...MONTGOMERY...MIAMI...AND PREBLE COUNTIES IN OHIO AND FAYETTE...UNION...AND WAYNE COUNTIES IN INDIANA. THE THREAT OF SEVERE WEATHER HAS ENDED OVER THE AREA AND THE WATCH HAS BEEN CANCELLED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:31 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.